Hail, Thurston
- When
- July 3, 8:00 PM CST
- Where
- Thurston County, 5 mi N of Thurston
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.252, -96.700
Isolated thunderstorms occurred on a slow moving cold front that moved across northeast Nebraska during the evening of July 3rd. One report of dime size hail was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Isolated thunderstorms occurred on a slow moving cold front that moved across northeast Nebraska during the evening of July 3rd. One report of dime size hail was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 3, 2:14 PM CST, 5 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 314 PM CDT TUE JUL 3 2007 .DISCUSSION... THUNDERSTORM CHANCES TONIGHT AND WEDNESDAY ARE THE MAIN FORECAST CONCERNS. THUNDERSTORMS THAT DEVELOPED OVERNIGHT IN SOUTH DAKOTA PUSHED AN OUTFLOW BOUNDARY INTO NEBRASKA...AND IS REALLY MAKING FOR A DIFFICULT FORECAST SCENARIO THIS EVENING. THE OUTFLOW WIND SHIFT HAS ENTERED NORTHEAST NEBRASKA...AND IS DENOTED BY BREAK IN CU FIELD TO THE NORTHWEST. AHEAD OF THE FRONT TEMPERATURES HAVE WARMED TO NEAR 90 IN EAST CENTRAL NEBRASKA WITH DEW POINTS CLOSE TO 70. LAPS DATA IS SHOWING CAP ERODING FROM SOUTHEAST TO NORTHWEST...AND SHOULD BE GONE ALONG FRONTAL BOUNDARY BY 6 PM OR SO. CAPES ARE ALREADY ABOVE 3000 J/KG NEAR AND SOUTHEAST OF THE FRONT...HOWEVER CONVERGENCE ALONG THE BOUNDARY IS MINIMAL IN OUR CWA. UPPER FORCING IS ALSO WEAK...WITH BEST UPPER SUPPORT AHEAD OF A SHORT WAVE DRIFTING INTO WESTERN NEBRASKA THIS AFTERNOON. STORMS HAVE FIRED THERE AND SPC WILL LIKELY ISSUE WATCH BOX SHORTLY. BUT OVER OUR AREA...IT WILL BE A WAIT AND SEE SITUATION TO DETERMINE IF STORMS WILL FIRE BEFORE HEATING LAPSES THIS EVENING. IF STORMS DO FIRE...LARGE HAIL WILL BE POSSIBLE GIVEN HIGH INSTABILITY...WITH DAMAGING WINDS A SECONDARY CONCERN. STORM INTENSITY WILL DECREASE AS THE NIGHT WEARS ON. MAIN COLD FRONT SHOULD DRIFT THROUGH THE CWA...REACHING SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY WEDNESDAY MORNING. THUS WILL HAVE AT LEAST A CHANCE FOR THUNDERSTORMS ALONG AND BEHIND THE FRONT MOST OF THE NIGHT. DEPENDING ON CONVECTION TONIGHT...FRONT WILL ONLY SLOWLY MOVE OUT OF THE AREA WEDNESDAY MORNING. THEN THE AFTERNOON POSES ANOTHER POTENTIAL PROBLEM AS GFS AND NAM SUGGEST ANOTHER SPOKE OF MID LEVEL INSTABILITY WILL ROTATE THROUGH THE AREA IN THE AFTERNOON. CAN NOT RULE OUT ISOLATED STORMS RE-FIRING JUST BEHIND THE FRONT. SO WILL MAINTAIN A CHANCE FOR STORMS IN THE MORNING WITH THE FRONT EXITING THE AREA...THEN CONTINUE SMALL POPS IN THE AFTERNOON TO ACCOUNT FOR THIS SECONDARY WAVE. THURSDAY WILL BRING ANOTHER POTENTIAL THUNDERSTORM CHANCE TO THE CWA AS ANOTHER WEAK COLD FRONT DRIFTS THROUGH THE CENTRAL PLAINS. MOISTURE SHOULD BE LIMITED AT THIS TIME...BUT SOME ELEVATED INSTABILITY WILL ACCOMPANY THE FRONT. WILL HOLD OFF ON MENTION OF STORMS AT THIS TIME...BUT WILL HAVE TO WATCH WITH LATER UPDATES. THE WEEKEND LOOKS WARM. UPPER RIDGE SPRAWLS BACK ACROSS THE REGION FROM THE WEST...BRINGING SUPPRESSINGLY HOT MID LEVEL TEMPERATURES. LOW LEVEL FLOW RETURNS TO THE SOUTH...WITH SOME SOUTHWEST COMPONENT EXPECTED SATURDAY. GFS HAS MAINTAINED SATURDAY WILL BE THE WARMEST...HINTING AT UPPER 90S ACROSS THE CWA. HOWEVER THE OPERATIONAL GFS IS THE WARMEST SOLUTION OF ALL GFS ENSEMBLE MEMBERS. SO HAVE NUDGED TEMPS UP A BIT...BUT HAVE HELD OFF ON UPPER 90S AT THIS TIME. SUNDAY MAY BE JUST AS WARM IF NOT WARMER. COLD FRONT WILL BE APPROACHING FROM THE NORTH...AND SUNNY SKIES...WARMER 850 TEMPERATURES AND COMPRESSIONAL WARMING MAY BOOST TEMPS INTO THE UPPER 90S. APPROACHING COLD FRONT IS SLATED TO MOVE INTO THE AREA SUNDAY NIGHT OR MONDAY...WITH GFS MOST AGGRESSIVE. HAVE SIDED WITH HPC TIMING OF THE FRONT WHICH MOVES IT INTO OUR AREA MONDAY MORNING. SO HAVE KEPT CHANCE POPS THEN...AND CONTINUED IT INTO TUESDAY AS FRONT GET HUNG UP IN THE PLAINS. && .AVIATION... COMPLEX SFC PATTERN WITH OUTFLOW BOUNDARY...SFC TROF AND SFC CDFNT TO PROVIDE SOME FOCUS FOR TSRA DEVELOPMENT THRU THIS EVENING ACRS OFK/OMA/LNK. MEANWHILE INSTABILITY CONTINUES TO INCREASE AS CAP WEAKENS. LIMITING FACTORS APPEAR TO BE FORCING...SHEAR AND WRM MID LEVEL TEMPS...HOWEVER...DEEP MOISTURE WILL BE AVAILABLE. DUE TO COVERAGE AND PROPAGATION CONCERNS...ONLY RAN TSRA MENTION FOR A COUPLE OF HOURS AT EACH SITE. EARLY THIS EVENING...STORMS COULD BE STRONG TO SEVERE AND MAY CONTAIN HEAVY RAIN DUE TO HIGH PW AVAILABLE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN/ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT TUE JUL 3 2007 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-040500- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 430 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND WEDNESDAY A TORNADO WATCH IS POSTED UNTIL MIDNIGHT. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS EVENING AS A WEAK COLD FRONT MOVES THROUGH THE AREA. AN ISOLATED TORNADO IS ALSO POSSIBLE EARLY IN THE EVENING. WHILE HIGH INSTABILITY EXISTS ACROSS THE AREA...SHEAR IS MINIMAL. THE HIGH INSTABILITY WILL PROMOTE LARGE HAIL POTENTIAL ALONG WITH SOME POSSIBILITY OF DAMAGING STRAIGHT LINE WINDS. TURNING WINDS IN THE LOW LEVEL OF THE ATMOSPHERE MAY BE ENOUGH TO SPIN UP A BRIEF TORNADO THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA THIS EVENING...MOSTLY LIKELY ALONG A LINE FROM HARTINGTON TO NELIGH. THE STORMS SHOULD MOVE EAST OR SOUTHEAST THROUGH THE REST OF EASTERN NEBRASKA AND WEST CENTRAL IOWA DURING THE EVENING. SOME THUNDERSTORMS MAY LINGER PAST MIDNIGHT...BUT THE POTENTIAL FOR SEVERE STORMS SHOULD DIMINISH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL COME SUNDAY NIGHT THROUGH TUESDAY AS ANOTHER COLD FRONT MOVES THROUGH THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...BUT WILL NOT BE NEEDED LATER TONIGHT OR WEDNESDAY. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-040500- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 430 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTHEAST NEBRASKA THIS EVENING...THEN MOVE INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY LATE EVENING OR OVERNIGHT. SOME STORMS THAT MOVE TOWARD INTERSTATE 80 LATE THIS EVENING MAY PRODUCE LARGE HAIL. WHILE THUNDERSTORMS WILL LIKELY PERSIST THROUGH THE OVERNIGHT HOURS...THE SEVERE STORM POTENTIAL WILL DIMINISH AFTER MIDNIGHT. A WEAK COLD FRONT DRIFTING SOUTHEAST WILL FOCUS THE THUNDERSTORM ACTIVITY TONIGHT AND WEDNESDAY. THE COLD FRONT WILL LIKELY BE IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY MORNING BEFORE MOVING SOUTH OF THE AREA BY THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL COME SUNDAY NIGHT THROUGH TUESDAY AS ANOTHER COLD FRONT MOVES THROUGH THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NEAR INTERSTATE 80... BUT SHOULD NOT BE NEEDED LATER TONIGHT OR WEDNESDAY. DERGAN
The Omaha radar (KOAX), 107 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31246.